Duke Mathematical Journal

Compactness of isospectral conformal metrics and isospectral potentials on a 4-manifold

Roger Chen and Xingwang Xu

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Duke Math. J., Volume 84, Number 1 (1996), 131-154.

First available in Project Euclid: 19 February 2004

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 58G25


Chen, Roger; Xu, Xingwang. Compactness of isospectral conformal metrics and isospectral potentials on a $4$ -manifold. Duke Math. J. 84 (1996), no. 1, 131--154. doi:10.1215/S0012-7094-96-08404-5. https://projecteuclid.org/euclid.dmj/1077243630

Export citation


  • [An] M. Anderson, Remarks on the compactness of isospectral sets in low dimensions, Duke Math. J. 63 (1991), no. 3, 699–711.
  • [A] T. Aubin, Nonlinear analysis on manifolds. Monge-Ampère equations, Grundlehren der Math. Wiss. [Fundamental Principles of Mathematical Sciences], vol. 252, Springer-Verlag, New York, 1982.
  • [Bec] W. Beckner, Sharp Sobolev inequalities on the sphere and the Moser-Trudinger inequality, Ann. of Math. (2) 138 (1993), no. 1, 213–242.
  • [Be] A. Besse, Einstein manifolds, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)], vol. 10, Springer-Verlag, Berlin, 1987.
  • [BGM] M. Berger, P. Gauduchon, and E. Mazet, Le spectre d'une variété riemannienne, Lecture Notes in Mathematics, vol. 194, Springer-Verlag, Berlin, 1971.
  • [BCY] T. Branson, A. S. Y. Chang, and P. Yang, Estimates and extremals for zeta function determinants on four-manifolds, Comm. Math. Phys. 149 (1992), no. 2, 241–262.
  • [BG] R. Brooks and C. Gordon, Isospectral families of conformally equivalent Riemannian metrics, Bull. Amer. Math. Soc. (N.S.) 23 (1990), no. 2, 433–436.
  • [BPP] R. Brooks, P. Perry, and P. Petersen, Compactness and finiteness theorems for isospectral manifolds, J. Reine Angew. Math. 426 (1992), 67–89.
  • [BPY] R. Brooks, P. Perry, and P. Yang, Isospectral sets of conformally equivalent metrics, Duke Math. J. 58 (1989), no. 1, 131–150.
  • [B] J. Brüning, On the compactness of isospectral potentials, Comm. Partial Differential Equations 9 (1984), no. 7, 687–698.
  • [C] J. Cheeger, Finiteness theorems for Riemannian manifolds, Amer. J. Math. 92 (1970), 61–74.
  • [CY1] A. S. Y. Chang and P. Yang, Isospectral conformal metrics on $3$-manifolds, J. Amer. Math. Soc. 3 (1990), no. 1, 117–145.
  • [CY2] A. S. Y. Chang and P. Yang, Compactness of isospectral conformal metrics on $S\sp 3$, Comment. Math. Helv. 64 (1989), no. 3, 363–374.
  • [G1] P. Gilkey, The spectral geometry of a Riemannian manifold, J. Differential Geometry 10 (1975), no. 4, 601–618.
  • [G2] P. Gilkey, Recursion relations and the asymptotic behavior of the eigenvalues of the Laplacian, Compositio Math. 38 (1979), no. 2, 201–240.
  • [G] M. Gromov, Structures métriques pour les variétés riemanniennes, Textes Mathématiques [Mathematical Texts], vol. 1, CEDIC, Paris, 1981.
  • [Gm] V. Guillemin, Spectral theory on $S\sp2$: some open questions, Adv. in Math. 42 (1981), no. 3, 283–298.
  • [Gu] M. Gursky, Compactness of conformal metrics with integral bounds on curvature, Duke Math. J. 72 (1993), no. 2, 339–367.
  • [L] P. Lax, Integrals of nonlinear equations of evolution and solitary waves, Comm. Pure Appl. Math. 21 (1968), 467–490.
  • [OPS] B. Osgood, R. Phillips, and P. Sarnak, Compact isospectral sets of surfaces, J. Funct. Anal. 80 (1988), no. 1, 212–234.
  • [PR] T. Parker and S. Rosenberg, Invariants of conformal Laplacians, J. Differential Geom. 25 (1987), no. 2, 199–222.
  • [S] T. Sakai, On eigen-values of Laplacian and curvature of Riemannian manifold, Tôhoku Math. J. (2) 23 (1971), 589–603.
  • [W] S. Wolpert, Asymptotics of the spectrum and the Selberg zeta function on the space of Riemann surfaces, Comm. Math. Phys. 112 (1987), no. 2, 283–315.
  • [X1] X. Xu, On compactness of isospectral conformal metrics of $4$-manifolds, Nagoya Math. J. 140 (1995), 77–99.
  • [X2] X. Xu, On compactness of isospectral conformal metrics of $4$-sphere, Comm. Anal. Geom. 3 (1995), no. 1-2, 335–370.